Alert archive / Oklahoma / Freeze Warnings in 2014

Freeze Warning 3, NWS Tulsa, OK

November 10, 2014Choctaw County, Oklahoma

NWS Tulsa, OK issued this freeze warning at Nov 10, 2014, 8:23 PM CST for Choctaw County, Oklahoma. It took effect at Nov 12, 2014, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2014, 8:23 PM CST (02:23 UTC)
In effect from
Nov 12, 2014, 12:00 AM CST
Expired
Nov 12, 2014, 9:17 AM CST
In force
9 hr
Issued by
NWS Tulsa, OK

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 178 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2014-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2014-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2010 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WWUS74 KTSA 110223
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
823 PM CST MON NOV 10 2014

OKZ053-111030-
/O.NEW.KTSA.FZ.W.0003.141112T0600Z-141112T1600Z/
CHOCTAW-
823 PM CST MON NOV 10 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 10 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE 
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 10 AM 
CST WEDNESDAY...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHOCTAW. 

HAZARDOUS WEATHER...
 * TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 20S
   ACROSS MUCH OF CHOCTAW COUNTY BY TUESDAY MORNING.

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

DEFINITION...
 * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO 
   RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO 
   PROTECT SMALL PLANTS AND TENDER VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
3 follow-up statements
423 
WWUS74 KTSA 110947
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
347 AM CST TUE NOV 11 2014

OKZ053-112300-
/O.CON.KTSA.FZ.W.0003.141112T0600Z-141112T1600Z/
CHOCTAW-
347 AM CST TUE NOV 11 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CST WEDNESDAY...

A FREEZE WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHOCTAW. 

HAZARDOUS WEATHER...
 * TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S
   ACROSS MUCH OF CHOCTAW COUNTY TONIGHT.

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * OUTDOOR WATER PIPES SHOULD BE WRAPPED OR DRAINED. PRECAUTIONS
   SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND TENDER
   VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
070 
WWUS74 KTSA 112124
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
324 PM CST TUE NOV 11 2014

OKZ053-121600-
/O.CON.KTSA.FZ.W.0003.141112T0600Z-141112T1600Z/
CHOCTAW-
324 PM CST TUE NOV 11 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CST WEDNESDAY...

A FREEZE WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHOCTAW. 

HAZARDOUS WEATHER...
 * TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE MID 20S ACROSS 
   CHOCTAW COUNTY. 

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO 
   RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO 
   PROTECT SMALL PLANTS AND TENDER VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
166 
WWUS74 KTSA 121517
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
917 AM CST WED NOV 12 2014

OKZ053-121630-
/O.CAN.KTSA.FZ.W.0003.000000T0000Z-141112T1600Z/
CHOCTAW-
917 AM CST WED NOV 12 2014

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FREEZE 
WARNING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHOCTAW. 

 * TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING. 

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Nov 10, 8:21 PM CST, 2 minutes earlier.

Area forecast discussion, Nov 10, 8:21 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
821 PM CST MON NOV 10 2014

...UPDATE...

.DISCUSSION...
COLD FRONT STRETCHED FROM NWRN CRAIG COUNTY INTO
NWRN CREEK COUNTY AT 8:15 PM...AND SHOULD SWEEP
THROUGH THE TULSA METRO AROUND 9 PM AND INTO SE
OK/NW AR AFTER MIDNIGHT.

HAVE ALREADY SENT OUT AN UPDATE TO BUMP UP
POST-FRONTAL WINDS A BIT AND ALSO SHOW A QUICKER
TEMP DROP.

HAVE ALSO DECIDED ON A FREEZE WARNING FOR CHOCTAW
COUNTY FOR TUESDAY NIGHT. TEMPERATURES ACROSS THE
COUNTY ONLY FELL A DEGREE OR TWO BELOW FREEZING
EARLIER THIS MONTH...AND SHOULD SEE A HARD FREEZE
(27F OR COLDER) FOR TUESDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   33  43  22  35 /  10  10   0   0
FSM   45  50  27  44 /  20  10   0   0
MLC   37  45  24  41 /  10  10   0   0
BVO   31  42  19  34 /  10  10   0   0
FYV   36  41  22  38 /  20  10   0   0
BYV   34  41  22  35 /  20  10   0   0
MKO   36  44  21  37 /  10  10   0   0
MIO   32  42  20  35 /  20  10   0   0
F10   35  43  22  37 /  10  10   0   0
HHW   41  49  27  45 /  20  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM MIDNIGHT WEDNESDAY TO 10 AM WEDNESDAY FOR
     OKZ053.

AR...NONE.
&&

SHORT TERM...18
Hazardous weather outlook, Nov 10, 5:10 PM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
510 PM CST MON NOV 10 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
510 PM CST MON NOV 10 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
THE HIGH FIRE DANGER WILL PERSIST INTO THE EARLY EVENING BEFORE
SOUTH WINDS BEGIN TO DIMINISH AHEAD OF A STRONG COLD FRONT. THIS
COLD FRONT WILL SWEEP ACROSS THE AREA TONIGHT...BRINGING SHARPLY
COLDER TEMPERATURES AND GUSTY NORTH TO NORTHWEST WINDS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY THROUGH FRIDAY...NO HAZARDS.
SATURDAY THROUGH SUNDAY...WINTER WEATHER POTENTIAL.

EXTENDED DISCUSSION...
COLD TEMPERATURES WILL PREVAIL FROM TUESDAY THROUGH NEXT
WEEKEND...WITH HIGH TEMPERATURES 15 TO 25 DEGREES BELOW NORMAL.
THERE REMAINS THE CHANCE FOR LIGHT SNOW NEXT WEEKEND...AND THIS
POTENTIAL WILL CONTINUE TO BE REFINED IN LATER FORECASTS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Freeze Warnings in Oklahoma, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.